Ann Clin Case Rep | Volume 7, Issue 1 | Case Report | Open Access

Chronic, Diffuse Erythema Multiforme Following Third Dose of an mRNA SARS-CoV-2 Vaccine

Michael Yi1*, Jaasrini Reddy Vellore2, Panagiotis Koutsoupias3 and Manish Trivedi3

1Geisinger Commonwealth School of Medicine, USA 2Rowan School of Osteopathic Medicine, USA 3AtlantiCare, USA

*Correspondance to: Michael Yi 

Fulltext PDF

Abstract

Erythema Multiforme (EM) is a benign hypersensitivity reaction characterized by multiple, erythematous, targetoid papules that appear most often symmetrically across the extremities. Histologically, the epidermis usually shows apoptotic keratinocytes, spongiosis, and hydropic changes. EM is associated with infections such as HSV and Mycoplasma pneumoniae and rarely with vaccinations and medications. It is an acute, self-limited disorder that resolves within 2 to 6 weeks. Recent studies report a variety of cutaneous findings status post mRNA COVID-19 vaccination with EM encompassing 1.1% of cutaneous findings. We report a case of a 39 y/o healthcare worker who developed acute erythema multiforme 10 days after receiving the third dose of the Moderna COVID-19 vaccine without prior adverse reactions to the first two doses. The diagnosis was made clinically, and the patient course was followed for 8 weeks without complete resolution.

Keywords:

#

Citation:

Yi M, Vellore JR, Koutsoupias P, Trivedi M. Chronic, Diffuse Erythema Multiforme Following Third Dose of an mRNA SARS-CoV-2 Vaccine. Ann Clin Case Rep. 2022; 7: 2218..

Subscribe to Our Newsletter